How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

For several years I have been getting cortisone or kenalog

Customer Question

For several years I have been getting cortisone or kenalog shots in both knees and now left hip and Bursa. They have always caused mostly a severe itchy rash starting evenly on both upper inside arms and around my waist spreading down to my ankles. My orthopedist had been trying injection combinations of both of the above . Thursday he used equal combinations and 8 hours later, hiccups started in 20 minute sessions of hiccups that are continuing now and the rash started about 15 hours later on Friday and boy noon had moved down to a little below my knees. The worst part is yet to come. By tomorrow, the rash will be uncontrollably itchy to point that I cannot stop scratchy until I have broken the skin in my legs leav 2-3 inch lengths of red marks that last another week. The rash continues for 7-10 days. Any help would be appreciated whether over the counter or suggestions of Rx treatment. Thank you
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: Reactions probaby started in the early 2000's from knee injection in one knee and was worse when I had shots in both knees at the sale time. After knee replacement, I had no other injections until 3 every 3 months in my left hip bursa. Nothing I have tried have done much at reducing the length of time or severity. I did have a prescription once that did help, but do not remember that nae of it
JA: Anything else in your medical history you think the doctor should know?
Customer: Asthma that is controlled with one inhalation of Serevent every 2nd or 3rd day
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. David replied 3 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 3 months ago.

it sounds like you are allergic to kenalog possibly.

you most likely are not allergic to cortisone.